Flood, Clinton
- When
- July 8, 6:00 AM CST to July 9, 12:00 PM CST
- Where
- Clinton County, 3.6 mi NNW of Toronto to 4.12 mi SW of Big Rock
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.950, -90.900
5 feet on July 8 around 7 am CDT. 5 feet until around 1 pm CDT July 9.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the first week of July resulted in the Wapsipinicon River at De Witt going up to the moderate flood stage level of 11.5 feet on July 8 around 7 am CDT. It remained at 11.5 feet until around 1 pm CDT July 9.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 8, 1:55 AM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 AM CDT THU JUL 8 2010 .SYNOPSIS... SURFACE ANALYSIS AT 2 AM SHOWS COOL FRONT JUST WEST OF MISSISSIPPI RIVER MOVING EAST AT 15 MPH. THIS PUTS FRONT EAST OF FORECAST AREA BY 8 AM. SLIGHTLY DRIER AIR AND LIMITED FORCING SUPPORTED BY RADAR TRENDS AS SHRA/TSRA TO BE EAST OF AREA BY SUNRISE. UPPER AIR ANALYSIS SHOWS SEASONAL MID JULY NORTHERN PLAINS HIGH PRESSURE AND SUBSIDENCE TO MOVE INTO AREA NEXT COUPLE OF DAYS WITH SLIGHTLY BELOW NORMAL TEMPS AND MODEST DEWPOINTS. ..NICHOLS.. && .SHORT TERM...TODAY AND TONIGHT... TODAY...HAVE REDUCED POPS AND CANCELLED FLASH FLOOD WATCH AS FORCING TO BE EAST OF AREA AS COOL FRONT MOVES WELL EAST OF AREA. INSPECTION OF LOW LEVELS SUGGEST ENOUGH LOW LEVEL MOISTURE TO ALLOW SOME WEAK POPCORN -SHRA...MAINLY IN THE AFTERNOON OVER SE PORTIONS. AN ISOLATED...BRIEF TSRA POSSIBLE...BUT LIMITED LOW LEVEL CONVERGENCE WIND FIELDS SUGGESTS THIS UNLIKELY. NW WINDS OF 10 TO 15 MPH COMBINED WITH HIGHS IN THE LOWER 80S TO RESULT IN A MORE COMFORTABLE DAY. SKIES MAY CLEAR FASTER THAN SUGGESTED WITH SUBSIDENCE FOR DAY SHIFT TO CONSIDER. TONIGHT...CLEARING SKIES AND LOWER DEWPOINTS SUGGEST LOWS NEAR 60 DEGREES NORTH TO NEAR 65 ALONG IOWA AND MISSOURI BORDER. KEPT LOW POPS FAR SE BUT LARGER SCALE FORCING SUPPORTS DAY SHIFT MAY BE ABLE TO REMOVE POPS ENTIRELY. ..NICHOLS.. .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY... FRIDAY THROUGH SATURDAY NIGHT...LOOKS DRY WITH WARM SUNNY DAYS AND CLEAR COMFORTABLE NIGHTS. THIS WILL BE DUE TO A NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE OVER THE REGION. THE COOLEST NIGHT STILL PROGRAMMED TO BE EARLY SATURDAY WITH MIN TEMPS DIPPING INTO THE MID TO UPPER 50S IN SOME OF MY NORTHERN LOCATIONS. MAX TEMPS BOTH FRIDAY AND SATURDAY IN THE 80S BUT AT LEAST THE HUMIDITY LEVELS WILL BE MORE TOLERABLE COMPARED TO THE PAST SEVERAL DAYS. IF THE ECM/GFS/NAM IS TO BE BELIEVED THEN WE WILL BE ABLE TO SQUEEZE OUT ONE MORE DRY DAY ON SUNDAY TO COMPLETE THE WEEKEND. HOWEVER THE GEM RAMS AN MCS ACROSS THE CWA. IN ANY CASE THE DEWPOINTS SHOULD BE PUSHING BACK INTO THE 60S ON THE RETURN FLOW AROUND THE DEPARTING HIGH. FOR NOW HAVE KEPT THE MENTION OF SMALL POPS WEST OF THE MS RVR ON SUNDAY LETTING LATER SHIFTS EVALUATE IF WE NEED POPS OR NOT. WITH A DECENT WARM ADVECTION PATTERN SUNDAY NIGHT INTO MONDAY AND DYNAMICS FROM A RATHER POTENT TROUGH SWINGING THROUGH...WILL CONTINUE IDEA OF A POSSIBLE MCS IMPACTING MY CWA. WITH SHEAR AND INCREASING CAPE THERE IS THE POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAINS. FOR NOW HAVE INCREASED POPS A BIT FOR SUNDAY NIGHT AND WILL PROBABLY NEED TO BE RAISED FURTHER. WILL CONTINUE TO MONITOR MODEL TRENDS. NO CHANGES WERE MADE BEYOND MONDAY. ..HAASE.. && .AVIATION... VFR CONDITIONS ENTIRE PERIOD WITH CLEARING SKIES. SOME FEW-SCT FAIR WEATHER CUMULUS DURING THE DAY WITH BASES AOA 4K AGL. VSBYS AOA 7 MILES WITH NW WINDS OF 10 TO 15 MPH. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE && NICHOLS/HAASE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 AM CDT THU JUL 8 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER ON SUNDAY AFTERNOON OR EVENING...AND OVER THE ENTIRE OUTLOOK AREA SUNDAY NIGHT INTO MONDAY. WITH INCREASING DEEP LAYER SHEAR AND INSTABILITY AHEAD OF A COLD FRONT...SEVERE THUNDERSTORMS AND HEAVY RAINS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN ALEDO 41.20N 90.75W
07/08/2010 M2.20 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
606 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HEAVY RAIN MUSCATINE 41.42N 91.07W
07/08/2010 M1.81 INCH MUSCATINE IA TRAINED SPOTTER
24 HR TOTAL. 2 DAY TOTAL 2.98 INCHES.
&&
BILLNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM HEAVY RAIN AUGUSTA 40.23N 90.95W
07/08/2010 M1.12 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0642 AM HEAVY RAIN 3 W BALLTOWN 42.64N 90.93W
07/08/2010 M0.91 INCH DUBUQUE IA CO-OP OBSERVER
24 HOUR TOTAL.
&&The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251697, 251698.